Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Oct 5, 2018, 5:54 PM EDT for Greenup County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2018, 5:54 PM EDT (21:54 UTC)
- Expired
- Oct 5, 2018, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
County Greenup County, KY
The radar
The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WWUS81 KRLX 052154
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
554 PM EDT FRI OCT 5 2018
KYZ101-052230-
Greenup-
554 PM EDT FRI OCT 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GREENUP
COUNTY...
At 554 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Letitia to 6 miles
east of Camp Dix. Movement was east at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Letitia, Load, Brushart and Warnock.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.
LAT...LON 3853 8314 3853 8313 3855 8310 3857 8310
3859 8307 3862 8308 3864 8305 3866 8305
3868 8303 3864 8290 3843 8301 3847 8305
3849 8312 3851 8316
TIME...MOT...LOC 2154Z 288DEG 8KT 3869 8311 3852 8316
$$
HARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Oct 5, 4:31 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 5, 4:31 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Charleston WV 431 PM EDT Fri Oct 5 2018 .SYNOPSIS... Warm front lifts north this afternoon and tonight. Mainly dry and warm weather prevails into next week as large high pressure persists over the Eastern U.S. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 430 PM Friday... Increased POPs slightly through early evening for roughly the southern half of the CWA. Warmer sfc temps south of a retreating boundary have allowed for isolated to scattered convection to develop. Should see a quick demise in convection once diurnal warming wanes. As of 220 PM Friday... Warm southerly flow will be on the increase tomorrow after warm front lifts northward tonight. With that boundary still in our vicinity, can't rule out a slight to low chance for shower of storm through the day on Saturday. Low clouds over the area today have slowly dissipated and will continue to do so into tonight. With few clouds and light winds, fog will likely develop again overnight and may become quite dense in some valleys. Very warm conditions expected tomorrow, with highs running about 15 degrees above normal. Columbus Weekend is going to feel more like Labor Day Weekend. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... As of 200 PM Friday... Hot and humid conditions will continue across the area over the weekend as ridge of high pressure continues to remain in place across the eastern U.S. Occasional showers and thunderstorms will be possible during the period, particularly during daytime heating hours. Any showers or storms will contain brief heavy downpours, but severe threat looks low. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 200 PM Friday... Upper ridge will continue to dominate the weather pattern during this time period with occasional showers and storms. Weather becomes more unsettled towards the end of the long term period, as a frontal boundary, and possible tropical system, affect the area. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... As of 1745 AM Friday... IFR stratus is slowly lifting/breaking up this afternoon. Conditions will improve into this evening, with clouds scattering out. However, fog will likely develop once again overnight with IFR conditions likely. Any fog should dissipate by 14Z tomorrow morning and VFR conditions are expected thereafter. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and extent of fog formation tonight may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M H H H H H H H H H M H HTS CONSISTENCY M L L H H H H H H H H M BKW CONSISTENCY H H L M H H H H H H H H EKN CONSISTENCY L H H H H H H H H L H M PKB CONSISTENCY M H H H H H H H H H H H CKB CONSISTENCY L H H H H H H H H H H H AFTER 18Z SATURDAY... IFR conditions possible in overnight and early morning valley fog. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...MPK/SL NEAR TERM...RH/MPK SHORT TERM...SL LONG TERM...SL AVIATION...MPK
Hazardous weather outlook, Oct 5, 4:32 AM EDT, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 432 AM EDT Fri Oct 5 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-060845- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 432 AM EDT Fri Oct 5 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. SPOTTER INFORMATION STATEMENT Spotter activation is not expected at this time. TRM/30
In the hours before
Special weather statement, Oct 5, 5:25 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
525 PM EDT FRI OCT 5 2018
KYZ102-052200-
Carter-
525 PM EDT FRI OCT 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARTER COUNTY...
At 523 PM EDT, a rapidly developing thunderstorm was located near
Camp Dix, or 7 miles northwest of Carter Caves State Park, moving
east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Carter Caves State Park, Gesling and Carter.
This includes Interstate 64 in Kentucky between mile markers 164 and
167.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
from the National Weather Service.
LAT...LON 3843 8323 3844 8321 3845 8321 3845 8320
3847 8319 3849 8319 3850 8318 3850 8316
3848 8311 3848 8309 3847 8305 3840 8298
3830 8302 3838 8323
TIME...MOT...LOC 2123Z 283DEG 13KT 3845 8320
HARTSpecial weather statement, Oct 5, 5:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
554 PM EDT FRI OCT 5 2018
KYZ101-052230-
Greenup-
554 PM EDT FRI OCT 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GREENUP
COUNTY...
At 554 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Letitia to 6 miles
east of Camp Dix. Movement was east at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Letitia, Load, Brushart and Warnock.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Charleston West Virginia.
LAT...LON 3853 8314 3853 8313 3855 8310 3857 8310
3859 8307 3862 8308 3864 8305 3866 8305
3868 8303 3864 8290 3843 8301 3847 8305
3849 8312 3851 8316
TIME...MOT...LOC 2154Z 288DEG 8KT 3869 8311 3852 8316
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:25 PM EDT | Special Weather Statement | RLX | Carter | 35 min |
| Oct 5, 6:02 PM EDT | Special Weather Statement | RLX | Carter | 43 min |
| Oct 5, 7:18 PM EDT | Special Weather Statement | RLX | Carter | 57 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.